View Full Version : 21 years old Propecia side effect (Nipple tenderness)

03-20-2015, 06:21 PM
Hey guys, been on propecia for almost 2 years. I noticed my nipple on my left side is extremely tender to touch is this a possible side effect? I am also worried since my mother had breast cancer, will taking propecia put me at more of a risk?

Ken Williams, DO
03-20-2015, 08:10 PM
DHT blockers such as Propecia block the metabolism of Testosterone to DHT. As a result of the endocrine effect of DHT blockers, there is a tendency for Testosterone to metabolize to estrogen. In other words, higher estrogen levels lead to gynecomastia or in your case nipple tenderness.

My thoughts, whoever is prescribing you Propecia needs to know about your symptoms.Please call your doctors
office and obtain a medical consultation.You may want to measure serum estrogen levels and testosterone levels.
In regards to your family history of breast cancer, it is beyond the scope of this forum to give medical advice on such complicated matters. A honest and direct relationship with your doctor is the first place to start.

I hope this helps.

03-22-2015, 07:53 AM
Hey thank you for your quick response, I think I was being overly paranoid. It was a tiny bit sensitive but I was contentiously touching and prodding it so it made it worse.
It's completely gone now. It could of slept on awkwardly or knocked myself without realising.

03-23-2015, 04:11 AM
Good to know this sorted out. However, still I would advise to check your blood hormone level. There is always a chance of developing gyno with propecia use, as a result of increased oestrogen level.